Alert archive / Oregon / High Wind Warnings in 2008

High Wind Warning 5, NWS Medford, OR

November 1, 2008Coos County, Curry County, Douglas County, Oregon

NWS Medford, OR issued this high wind warning at Nov 1, 2008, 4:16 AM PDT for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 1, 2008, 6:00 AM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 1, 2008, 4:16 AM PDT (11:16 UTC)
In effect from
Nov 1, 2008, 6:00 AM PDT
Expired
Nov 1, 2008, 2:03 PM PDT
In force
8 hr
Issued by
NWS Medford, OR

Counties Coos County, OR, Curry County, OR, Douglas County, OR

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2008-11-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2008-11-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2552 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KMFR 011116
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
416 AM PDT SAT NOV 1 2008

ORZ022-011930-
/O.UPG.KMFR.HW.A.0004.081101T1200Z-081102T0000Z/
/O.NEW.KMFR.HW.W.0005.081101T1300Z-081102T0200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
416 AM PDT SAT NOV 1 2008

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG FRONT WILL SLOWLY MOVE TOWARDS THE COAST THIS MORNING.
SOUTH WINDS ARE EXPECTED TO INCREASE TO 25 TO 35 MPH EARLY THIS
MORNING WITH GUSTS TO 60 MPH POSSIBLE. THE AREA MOST THREATENED
FOR THE STRONG GUSTS IS FROM CAPE BLANCO TO GOLD BEACH. WINDS WILL
DECREASE LATE THIS AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-011930-
/O.UPG.KMFR.HW.A.0004.081101T1200Z-081102T0000Z/
/O.NEW.KMFR.HW.W.0005.081101T1800Z-081102T0200Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
416 AM PDT SAT NOV 1 2008

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

A STRONG FRONT WILL SLOWLY MOVE TOWARDS THE COAST TODAY. SOUTH
WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS MORNING WITH GUSTS
TO 60 MPH POSSIBLE. THE AREA MOST THREATENED FOR THE STRONG GUSTS
IS FROM CAPE ARAGO TO BANDON. WINDS WILL DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
2 follow-up statements
000 
WWUS76 KMFR 011931
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1231 PM PDT SAT NOV 1 2008

ORZ022-020200-
/O.CON.KMFR.HW.W.0005.000000T0000Z-081102T0200Z/
CURRY COUNTY COAST-
INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH
1231 PM PDT SAT NOV 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING. 

A STRONG FRONT MOVING TOWARD THE COAST WILL SHIFT INLAND LATE THIS
AFTERNOON. SOUTH WINDS OF 20 TO 35 MPH ARE ONGOING. GUSTS TO 60
MPH REMAIN POSSIBLE. THE AREA MOST THREATENED FOR THE STRONG GUSTS
IS FROM CAPE BLANCO TO GOLD BEACH. WINDS WILL DECREASE LATE THIS
AFTERNOON AND EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

ORZ021-020200-
/O.CON.KMFR.HW.W.0005.000000T0000Z-081102T0200Z/
SOUTH CENTRAL OREGON COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE
1231 PM PDT SAT NOV 1 2008

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING. 

A STRONG FRONT MOVING TOWARD THE COAST WILL SHIFT INLAND LATE THIS
AFTERNOON. SOUTH WINDS OF 25 TO 30 MPH ARE ONGOING NEAR CAPE
BLANCO. GUSTS TO 60 MPH POSSIBLE FROM CAPE ARAGO TO BANDON. WINDS
WILL DECREASE THIS EVENING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

MTS
000 
WWUS76 KMFR 012103
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
203 PM PDT SAT NOV 1 2008

ORZ021-022-012215-
/O.CAN.KMFR.HW.W.0005.000000T0000Z-081102T0200Z/
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT...
COQUILLE...BROOKINGS...HARBOR...GOLD BEACH
203 PM PDT SAT NOV 1 2008

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTH WINDS WILL REMAIN BELOW WARNING LEVELS...BUT WILL CONTINUE
TO BE GUSTY AT THE COAST WITH AFTERNOON GUSTS OF 40 TO 50 MPH
POSSIBLE FROM CAPE ARAGO TO GOLD BEACH. WILL DECREASE AND SHIFT
SOUTHWEST FROM LATE AFTERNOON THROUGH THE EVENING.

$$

MTS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 1, 4:02 AM PDT, 14 minutes earlier.

Area forecast discussion, Nov 1, 4:02 AM PDT, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
402 AM PDT SAT NOV 1 2008

UPDATED WARNING SECTION AT THE BOTTOM.

.DISCUSSION...CURRENT IR IMAGE SHOWS THE PARENT LOW CENTERED NEAR
42 N AND 134 W. THERE ARE SOME INDICATIONS THAT A WAVE MAY BE
FORMING ALONG THE FRONT NEAR 43 N AND 127 W WHICH WILL SLOW DOWN
THE FRONT SOME. CURRENT RADAR HAS MOST OF THE PRECIPITATION
IN NORTHERN CALIFORNIA....BUT THIS WILL EVENTUALLY WORK INTO
SOUTHWEST OREGON THIS MORNING AND AFTERNOON. WINDS WILL BE AN
ISSUE ALONG THE COAST WITH OCCASIONAL GUSTS UP TO 50 TO 60 MPH
FROM AROUND CAPE BLANCO TO GOLD BEACH. WINDS WILL REMAIN ELEVATED
IN THE SHASTA VALLEY...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA.
RAINFALL AMOUNTS TODAY WILL BE MOST SIGNIFICANT ALONG THE COAST
AND OVER THE HIGHER TERRAIN IN WESTERN SISKIYOU COUNTY.

THE PARENT LOW WILL CONTINUE TO MOVE NORTH TO NORTHEAST UP TOWARDS
VANCOUVER ISLAND LATE THIS AFTERNOON AND TONIGHT. COUPLE OF WEAK
SHORTWAVES WILL MOVE INTO THE AREA TONIGHT WHICH WILL KEEP THE
SHOWERS GOING MAINLY ALONG AND WEST OF THE CASCADES.

A TROUGH WILL MOVE INTO THE CWA SUNDAY MORNING WHICH WILL BRING
MORE STEADY RAIN TO THE COAST AND WESTERN SISKIYOU COUNTY. THE
TROUGH WILL THEN MOVE NORTH OF THE REGION SUNDAY EVENING WHICH
WILL LEAD TO DECREASING PRECIPITATION INTENSITY AND DURATION.

A RELATIVE BREAK IN THE WEATHER IS EXPECTED SUNDAY NIGHT WITH A
WEAK RIDGE BUILDING OVER THE AREA. COOLER AIR WILL MOVE OVERHEAD
WITH SNOW LEVELS FALLING TO NEAR 5000 FEET SUNDAY NIGHT...BUT
SNOW SHOWERS ARE NOT EXPECTED TO ACCUMULATE DUE TO THE WARM ROAD
TEMPERATURES AND LIGHT INTENSITY.

REGARDING MONDAY..THE NAM APPEARS TO BE THE OUTLIER WITH A SURFACE
LOW SPINNING UP AND TRACKING TOWARDS THE OREGON/CALIFORNIA BORDER
MONDAY NIGHT. THE GFS CANADIAN AND ECMWF ARE IN SIMILAR AGREEMENT
IN SHOWING A WEAKER AND FARTHER NORTH TRACK OF THE SURFACE LOW. SO
THE FORECAST WILL BE LEANING MORE TOWARDS THE GFS...CANADIAN AND
ECMWF SOLUTION.

IN THE EXTENDED....THE MODELS ARE IN AGREEMENT IN BRINGING 500MB
HEIGHTS UP FOR THE MIDDLE AND LATTER PART OF THE WEEK. HOWEVER IT
WILL BE A DIRTY RIDGE. THIS MEANS THAT THE STORM TRACK WILL BE
CLOSE ENOUGH TO BRING THE POTENTIAL FOR RAIN. SNOW LEVELS IN THIS
TIME PERIOD WILL INCREASE TO AROUND 8000 FEET.

&&

.AVIATION...MAIN ISSUE TO TODAY WILL BE THE WINDS ALONG THE COAST
AND IN THE ROGUE VALLEY. WINDS AROUND FLIGHT LEVEL 2000 FEET AT
THE COAST WILL BE AROUND 40-50 KTS THROUGH EARLY THIS
AFTERNOON...THEN WILL GRADUALLY DECREASE. MEANWHILE IN THE ROGUE
VALLEY...WINDS WILL BE AROUND 35 KTS AT FLIGHT LEVEL 2000 FEET
THIS MORNING BEFORE DECREASING. VFR CONDITIONS WILL CONTINUE AT
THE COAST THROUGH EARLY THIS AFTERNOON..THEN CIGS WILL LOWER TO
NEAR 3000 FEET BY THIS EVENING. VFR CONDITIONS ARE EXPECTED INLAND
TODAY...BUT MTNS WILL OCCASIONALLY BE OBSCURED THIS AFTERNOON AS
CIGS LOWER TO NEAR 5000 FEET.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR ORZ021.
     HIGH SURF ADVISORY UNTIL 2 PM PDT THIS AFTERNOON FOR ORZ021-
     ORZ022.
     HIGH WIND WARNING UNTIL 7 PM PDT THIS EVENING FOR ORZ022.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WARNING UNTIL 6 PM PDT THIS AFTERNOON
     FOR PZZ350-PZZ356-PZZ370-PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 1 AM PST MONDAY FOR PZZ350-PZZ356-
     PZZ370-PZZ376.

10/99/99
Hazardous weather outlook, Oct 31, 2:34 PM PDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
234 PM PDT FRI OCT 31 2008

ORZ021-022-012100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
234 PM PDT FRI OCT 31 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT. SEE HIGH WIND WATCH
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HIGH WIND WATCH CONTINUES THROUGH SATURDAY AFTERNOON. HIGH SURF
ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT. SEE COASTAL HAZARD
MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

Nearby

High Wind Warnings in Oregon, 2008Every high wind warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.